My father recently had a stress test injection and the injection itself caused what he described as extreme pressure in his chest...like an elephant sitting on his chest (his description)...he said the technicians said it happens sometimes and to just breathe slowly? Then they proceeded with the test and they said he should come back in two months to see the doctor?? He said he felt ok on the treadmill, but he is 80 and has had high cholesterol and high blood presure for years, the meds he has been on put him in a bradycardia state daily...low 40s, and his doctor is well aware of that. Does the pressure from the injection indicate anything or is it nothing to worry about like the technician said?
The side effects can be divided in two parts: those due to injection of the radioactive compound and those due to the treadmill stress test. Your father did not have any side effects form the exercise phase, but side effects from the the treadmill can be chest pain, irregular heart rate and rarely, death have been reported during treadmill stress test. There should have been a doctor supervising the test that is the appropriate procedure, so it may have been a dotor who answered questions and not the tech.
It is possible your father had side effects from the injected diagnostic agent. One can be allergic to the agent, etc. and side effects can include: chest pain/pressure, dizziness, headache, nausea, dizziness, shortness of breath, or a warm and flushed feeling. Some patients experience a burning or stinging sensation at their IV site.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.